MAUDE Adverse Event Report: AESCULAP AG CASPAR DISTRACTION PIN 14MM; SPINE SURGERY

AESCULAP AG CASPAR DISTRACTION PIN 14MM; SPINE SURGERY
Model Number FF904SB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a caspar distraction pin 14mm (part # ff904sb) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the surgery, while attempting to remove the pin, the tip of the device broke off into patients anterior vertrebal body.The fragment remained in situ as to minimize likelihood of patient harm.The complaint device was not returned to the manufacturer for evaluation.No patient complications have been reported as a result of this event.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
CASPAR DISTRACTION PIN 14MM
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12050806
Report Number2916714-2021-00124
Device Sequence Number17111257
Product Code LXH
UDI-Device Identifier04038653364305
UDI-Public4038653364305
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
Report Date (Section F) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model NumberFF904SB
Device Catalogue NumberFF904SB
Device Lot Number52645613
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/28/2021
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer05/28/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA06/23/2021